MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035452060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated (manufacturing execution system) mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the coil delivery wire was noted to be kinked.The main coil was seen to be severely stretched at the detachments zone and broken.The main coil was also seen to be kinked towards the distal end of the coil.Functional inspection: coil in catheter friction functional test ¿ fail, the main coil was advanced through the catheter with slight friction felt throughout.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported coil in catheter friction could not be duplicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer was the coil was advanced and friction was felt halfway through the catheter.The device was analyzed and the main coil was seen to be severely stretched, broken and kinked.The coil delivery wire was also noted to be kinked.There was slight friction felt while advancing the coil through the catheter.An assignable cause of procedural factors will be assigned to the reported event of coil in catheter friction as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the analyzed damage of the coil delivery wire kinked/bent as the defect appears to be associated with handling of the product or portion of the product during preparation.An assignable cause of procedural factors will be assigned to the analyzed damage of the main coil stretched, coil kinked/bent, main coil broken/fractured during use and coil in catheter friction as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the coil (subject device) was broken/fractured near the detachment zone.The procedure was completed successfully.There were no clinical consequences reported to the patient due to this event.

Brand Name
TARGET HELICAL NANO 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18374325
Report Number3008881809-2023-00596
Device Sequence Number18094302
Product Code HCG
UDI-Device Identifier07613252600381
UDI-Public07613252600381
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Catalogue NumberM0035452060
Device Lot Number24130917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 CATHETER (STRYKER).
Patient Age54 YR
Patient SexFemale